Eligard side effects after stopping injections

Pitch1
Pitch1 Member Posts: 3 Member
edited March 2014 in Prostate Cancer #1
I took 22.5 Eligard shots to shrink my Prostate before opting for Brachytherapy. All went successfully but still have side effects from the Eligard after having my last shot 8 months ago. Does anyone have info about when the normal time frame might be for all the side effects to diminish? Hot Flashes and ED/Libido still bad. Any comments, please.
Thanks,
Pitch

Comments

  • Trew
    Trew Member Posts: 931 Member
    I have had 2 of the 6 month
    I have had 2 of the 6 month shots of Eligard. My 3rd shot is this week. What you are posting does not sound good to me. I wonder why docs don't figure the hang over time in as part of the therapy?

    I think eligard and Lupron are very similar in after effects. I have a friend who ended his hormone therapy about 2 years ago after rad and he is still having side effects.

    Hormone therapy is tough stuff- no doubt. I year down- 1 year to go. I just figure most of my life before cancer is over. I sure do miss it.
  • erisian
    erisian Member Posts: 107
    Trew said:

    I have had 2 of the 6 month
    I have had 2 of the 6 month shots of Eligard. My 3rd shot is this week. What you are posting does not sound good to me. I wonder why docs don't figure the hang over time in as part of the therapy?

    I think eligard and Lupron are very similar in after effects. I have a friend who ended his hormone therapy about 2 years ago after rad and he is still having side effects.

    Hormone therapy is tough stuff- no doubt. I year down- 1 year to go. I just figure most of my life before cancer is over. I sure do miss it.

    Good Question
    I've been on Lupron for 2 1/2 years. One time when we were discussing hormone therapy, my oncologist said something about "waiting to see if the testicles switch back on" after treatment was stopped. I wasn't sure what he meant, but I didn't like the sound of it. So they might not switch back on? I guess that could happen if they have atrophied. But I would think those effects would be more likely the longer the treatment goes on, and less likely after short term use.

    Will the side effects from this stuff ever end?